Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Skin discoloration at the age of 16 and i am also overweight

Hello, Im 16 So At The Age When I Want To Party And Stuff, Im Overweight Which Makes My Self Esteem Very Low, But I Have This Dark Patches Under My Arms And Around My Neck. It Looks Dirty And I Cant Wash It Off, Its Really Embarrising, I Wont Wear Vests And Tops Without A Collar. Does Anybody Know What This Is? Or How To Get Rid Of It? X x Thankyou :)
Asked On : Wed, 9 Feb 2011
Answers:  1 Views:  247
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Welcome to HealthcareMagic forum,
You have what is called ACANTHOSIS NIGRICANS ,which appears as dark and thick rugouse skin over neck and armpits .This associated with obesity ,and in some cases with diabetes too.You should get your blood insulin levels checked .The only cream which can work is tretinoin (apply at night) and the one of the latest medicine which has shown good result is metformin orally.Metformin also helps to reduce weight.But for this you need to consult a good dermatologist and take treatment.Always use a sunscreen when you step out in the sun.
take care,
Answered: Wed, 9 Feb 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor